Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2001, 4:46 PM CDT for Washington County, Alabama; Greene County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 8, 2001, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Washington County, AL, Greene County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082147 SVRMOB ALC129-MSC041-082245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEAST MISSISSIPPI WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 545 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF DEER PARK...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEER PARK BY 450 PM CDT ROUNSAVILLE BY 515 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3129 8858 3104 8854 3128 8809 3139 8839
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:45 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 8, 3:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT SUN JUL 8 2001 CONTINUE TO SEE LITTLE CHANGE IN THE FCST ATTM...AS THE MID/UPPER RIDGE PROGGED TO REMAIN ANCHORED OVER OK/KS AREA FOR THE NEXT FEW DAYS. EXPECT CONVECTION TO CONTINUE TO FIRE AROUND THE ERN AND SRN PERIPHERY OF THE RIDGE...AIDED BY A SERIES OF WEAK SHORTWAVES SWINGING S ACROSS THE REGION. ANY OF THESE WEAK IMPULSES RIDING DOWN THE ERN SIDE OF THE RIDGE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS (3000+ CAPES & 1.5+ PW'S) TO PRODUCE AT LEAST A SLIGHT CHANCE OF AFTN/EVNG TSTMS THRU TUE. FWC/MAV STILL SUGGESTING AN INCREASE IN CONVECTION COVERAGE MON-TUE...BUT GUIDANCE NUMBERS REMAIN RATHER DIVERGENT. CAN'T REALLY FIGURE ON PCPN INCREASE MONDAY...AS MID/UPPER RIDGE REMAINS RELATIVELY UNCHANGED OVER FA. ON TUESDAY HOWEVER...RIDGE WEAKENS SLIGHTLY...AND SLIGHT INCREASE IN POPS SEEMS REASONABLE CONSIDERING CONTINUED AMPLE LOW LEVEL MOISTURE AND A WEAK SFC BOUNDARY MOVG INTO THE SE STATES. OTHERWISE...AFTN HIGHS WILL CONTINUE TO PUSH INTO THE MID 90S (PRODUCING HEAT INDICES OF 105-110) WHILE LOWS HOLD IN THE MID 70S. IN THE EXTENDED...THE WEAK FRONT/BOUNDARY THAT WILL MOVE INTO THE SE STATES ON TUESDAY IS PROGD TO PUSH INTO FA BY WED. MOST OF THE ASSOCIATED DYNAMICS WILL REMAIN WELL E AND N OF FA...SO BOUNDARY WILL MOST LIKELY HANG UP OVER GULF COAST REGION THROUGH THE END OF THE WEEK. WITH BOUNDARY IN THE AREA...CHANCE POPS STILL LOOK ON TRACK FOR MID AND LATE PART OF THE WEEK. MARINE/FIRE...NO CONCERNS...AS CRITERIA FOR BOTH FCST REMAINING BELOW NECESSARY LIMITS THROUGH PERIOD. **UPDATE...HAVE OPTED TO INCREASE ALONG IMMEDIATE COASTAL ZONES THIS EVENING TO SCATTERED AS NLY FLOW INTERACTING WITH SEA BREEZE...THUS ALLOWING FOR A LITTLE MORE PCPN COVERAGE NEAR THE COAST. WILL ALSO OPT FOR SCATTERED POPS SAME COASTAL ZONES TOMORROW AFTERNOON FOR SAME REASONS. ALSO NOTICED BOTCHED UP POPS IN PRELIM NUMBERS...WILL CORRECT AND ADJUST FOR ABOVE SCENARIO. PRELIM NUMBERS... MOB BB 074/094 075/093 075 12332 PNS BB 076/092 077/092 077 12332 DTS BB 077/090 077/089 077 12332 GZH BB 074/095 075/094 074 12121 2R0 BB 073/096 073/095 074 12121 61A BB 074/095 075/094 074 12121 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:51 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.